0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

Articles   |    
TOXIC PSYCHOSIS WITH TRANSIENT DYSMNESTIC SYNDROME FOLLOWING WITHDRAWAL FROM VALIUM
HARVEY H. BARTEN
Am J Psychiatry 1965;121:1210-1211.
View Author and Article Information

36th Tactical Hospital, Bitburg Air Force Base, APO 132, N. Y., N. Y. The views expressed herein are those of the author and do not necessarily reflect the views of the U. S. Air Force or the Department of Defense

1960 by The American Psychiatric Association

text A A A
PDF of the full text article.
Abstract

The psychosis which follows barbiturate withdrawal(2) is also often heralded by a grand-mal seizure. The delirium begins on about the third day, and includes agitation and hallucinations. Mayer-Gross(2) states that a dysmnestic syndrome following a delirium is not rare, usually occurs when consciousness is clear but that the delirium can recur at night. "Eventual recovery is almost invariable."Of interest is the fact that the patient reported hallucinations in four different sensory modalities.

Abstract Teaser
Figures in this Article

Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

+

References

+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Web of Science® Times Cited: 43

Related Content
Articles
Books
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 11.  >
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 6.  >
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 10.  >
Helping Parents, Youth, and Teachers Understand Medications for Behavioral and Emotional Problems: A Resource Book of Medication Information Handouts, 3rd Edition > Chapter 1.  >
Helping Parents, Youth, and Teachers Understand Medications for Behavioral and Emotional Problems: A Resource Book of Medication Information Handouts, 3rd Edition > Chapter 19.  >
Topic Collections
Psychiatric News
PubMed Articles